MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that after an intraocular lens (iol) implant procedure, it was noticed that lens optic broken/cracked/split/torn.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been stated the procedure was completed on same day.
 
Additional Manufacturer Narrative
Correction information was added in h.6.The lens was returned in the lens case.Solution was dried on the lens.The optic was broken at one optic/haptic junction area, broken portion not returned.The lens was cleaned with keratometry reading power (klrp) for further evaluation.The lens has cracks and scratches at the damaged gusset area.There is a long scratch on the anterior surface of the optic with a small, cracked area.There was also a stutter-type scratch on the posterior optic surface on the opposite side from the broken optic.The damage at the optic/haptic junction and long scratch on the anterior surface may indicate a plunger override occurred.A non-qualified cartridge was indicated with a qualified handpiece an viscoelastic.The root cause for the lens damage appears to be related to a failure to follow the instructions for use (ifu).The company, 26.5 diopter lens is only qualified for use with the company cartridge as designated on the carton label and the lens case label.The ifu instructs: company foldable intraocular lens (iol)s are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The damage to the optic junction may have been caused by a plunger override.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21054013
Report Number1119421-2025-00005
Device Sequence Number8656693
Product Code HQL
UDI-Device Identifier00380652251617
UDI-Public(01)00380652251617(17)280416(11)240418(10)15840519
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.265
Device Lot Number15840519
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL INJECTOR; MONARCH II LOADING FORCEPS; MONARCH III IOL CARTRIDGE D; PROVISC OVD
Patient Age77 YR
Patient SexFemale